It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-30-2008, 12:55 PM   #1
Junior Member
(female)
 
Join Date: Apr 2006
Posts: 15
bowva HB User
Lumbar Joint Injection

Hi! I'm 46/female just diagnosed with osteoarthritis in lower back and neck. Physiotherapy has helped my neck tremendously. Not so lucky with back. I'm taking Arthrotec which is helping a lot with my back, especially being able to sleep at night. However, I don't want to take meds for the rest of my life! I'm too young for this.........at least I thought. Anyway, my physiotherapist suggested joint injections for my back. I'm going to talk to my doc about this. Has anyone had it? Any success stories? Any information at all would be greatly appreciated!

 
Sponsors Lightbulb
   
Old 05-30-2008, 08:11 PM   #2
Senior Veteran
(female)
 
Join Date: Dec 2006
Location: western us
Posts: 7,267
ms_west HB User
Re: Lumbar Joint Injection

Did they call these facet joint injections or epidurals by chance?

 
Sponsors Lightbulb
   
Old 05-31-2008, 07:11 AM   #3
Senior Veteran
(female)
 
Join Date: Jun 2006
Posts: 2,067
Baybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB UserBaybreeze HB User
Re: Lumbar Joint Injection

If the injections are what Pepper asked about, it will probably only bring you a few weeks of relief. However, there is no guarantee it will work at all. I have spine OA , among other things, and when I get the spine injections, it's usually because I have nerve pain & the shots do help nerve pain alot, but it also helps my spine stiffness overall. But, when the meds in the shots wear off (which is usually about 2 or 3 weeks), it all comes back and it seems even worse than before. I don't want to say that WILL happen to you, but it is a possibility. And if it hurts you all the time, not just in flare ups, it will not be a switch from taking oral meds. All it is, is injecting meds directly into your spinal canal. It's usually a steroid combined with an anesthetic. From what I have read, the steroid can float around your canal area and dissipate over a few weeks. After that, it's all gone...and your pain will probably come back. And one cannot just keep having these injections every few weeks as it's more dangerous than taking many oral medications. These injections are not used for long term treatments. Steroids can be miracle drugs, but long term can cause all sorts of terrible health problems. But then again, some other meds can also do this, so it's always a matter of weighing the positive versus negative effects of any med. Either way, I do wish you luck with it.

 
Old 06-01-2008, 04:18 PM   #4
Junior Member
(female)
 
Join Date: Apr 2006
Posts: 15
bowva HB User
Re: Lumbar Joint Injection

Yes.............facet joint injections.

 
Old 06-01-2008, 04:21 PM   #5
Junior Member
(female)
 
Join Date: Apr 2006
Posts: 15
bowva HB User
Re: Lumbar Joint Injection

Sorry to hear you haven't had much luck. I was told it was a 2-3 step procedure. The first step they inject the anesthetic and steroid. If there is relief, then they know they have the correct "spot". The next visit (not sure how long afterwards) they go the same spot and "zap" the nerve. They burn it, I think. This gets rid of the nerve. It will eventually grow back, but I was told the relief could be months or even permanent.

 
Old 06-02-2008, 08:04 AM   #6
Senior Veteran
(female)
 
Join Date: Dec 2006
Location: western us
Posts: 7,267
ms_west HB User
Re: Lumbar Joint Injection

If they are burning the nerve, I have heard the pain can last months. I believe I have heard 6 months or more.

Good luck and I pray this resolves your pain.

 
Old 06-02-2008, 12:42 PM   #7
Veteran
(female)
 
Join Date: Apr 2006
Location: United States
Posts: 372
kera4 HB User
Re: Lumbar Joint Injection

Hi! I have had the procedure you are describing-facet injections followed by nerve burning (radio frequency ablation). I had facet injections on my lumbar L3, L4, and L5, because I have bad arthritis there. I got pain relief, but it only lasted a few weeks. Then I had the lidocaine, numbing test. After that I had the nerve burning. For me, the nerve burning REALLY helps-I get pain relief for about 8 months, and then I redo it. It takes about 2-3 weeks to recover off the nerve burning. But, to have 8 months of pain relief, it is worth it! I was having trouble sitting for any length of time, or standing/walking. Now, I can sit up to 45 minutes at a time, etc. It is not perfect, since the arthritis is still there. But, it helps a lot. The main thing is to get a doctor who has lots and lots of experience with these procedures. My doctor is wonderful-I have had very little side effects from these injections/burnings. I think my recovery is faster, because he is so good. Anyway, I wish you luck-Take care, Kera4

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Sacral joint problem please help soapies777 Back Problems 9 09-21-2010 05:42 AM
Questions About - Lumbar Epidural Injections - truivia Back Problems 8 05-01-2010 09:51 PM
lumbar nerve blocks lunadoeeyes Reflex Sympathetic Dystrophy (RSD) (CRPS) 2 03-29-2009 11:38 PM
Looking for people with lumbar facet joint injection experience BobM Back Problems 2 10-25-2007 07:40 PM
SI Joint injection worked for low back pain in SI area margsee Back Problems 4 09-24-2007 10:43 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is Off
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:14 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!